Alert archive / North Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 4, 2004, 2:15 PM EDT for Lee County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2004, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 4, 2004, 4:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 041818 FFWRAH NCC105-042015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 215 PM EDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... LEE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 415 PM EDT * AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL LEE COUNTY. * THUNDERSTORMS ARE CONTINUOUSLY REDEVELOPING AROUND... CUMNOCK... ROSSER... SANFORD... TRAMWAY... LITTLE BUFFALO CREEK WILL LIKELY FLOOD DOWNTOWN SANFORD FROM FIRST STREET TO TALLY AVENUE AS WELL AS THIRD STREET AT LITTLE BUFFALO CREEK. BIG BUFFALO CREEK WILL LIKELY CAUSE FLOODING ALONG PORTIONS OF CARBONTON ROAD...SPRING LANE AND MCNEIL ROAD IN DOWNTOWN SANFORD. BUFFALO CHURCH ROAD AT PERSIMMON CREEK IN DOWNTOWN SANFORD WILL LIKELY EXPERIENCE FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. $$ RA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:45 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 9:45 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 945 AM EDT FRI JUN 4 2004 .DISCUSSION... WILL DELAY ANY POSSIBLE UPDATE TO LATE MORNING. EXPECT SOME SUN TO WORK INTO THE SOUTH BEFORE NOON. PREFER A NEAR STATIONARY BOUNDARY ACROSS OUR AREA TODAY SIMILAR TO THE RUC MODEL. SEE HIGHS NEAR 83 IN THE SOUTH. IN THE NORTH CAN NOT RULE OUT A LITTLE SUN AND AFTERNOON FORECAST TEMPERATURES PERHAPS A COUPLE OF DEGREES LOW BUT CONFIDENCE NOT HIGH IN THIS AREA. REASONABLE HELICITY ALONG THE BOUNDARY TODAY AND A SMALL THREAT FOR A TORNADO. TO THE SOUTH THREAT LOOKS TO BE DOWNBURST WINDS AND HAIL. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && RLH
Hazardous weather outlook, Jun 4, 5:36 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 536 AM EDT FRI JUN 4 2004 NCZ010-011-026>028-041>043-073>078-083>086-088-089-050935- ANSON NC-CUMBERLAND NC-EDGECOMBE NC-FRANKLIN NC-HALIFAX NC- HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-MOORE NC-NASH NC- RICHMOND NC-SAMPSON NC-SCOTLAND NC-STANLY NC-WAKE NC-WARREN NC- WAYNE NC-WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...CARTHAGE...CARY...CLINTON... DOWNTOWN RALEIGH...FAYETTEVILLE...FORT BRAGG...GOLDSBORO...HALIFAX... LAURINBURG...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE... RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON AND WEST RALEIGH 536 AM EDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... A FRONTAL BOUNDARY WILL REMAIN STRETCHED ACROSS EASTERN AND SOUTH-CENTRAL NORTH CAROLINA THROUGH TONIGHT. AN AREA OF LOW PRESSURE WILL TRACK FROM UPSTATE SOUTH CAROLINA ALONG THE BOUNDARY TODAY... AS A DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE APPROACHES FROM THE WEST. WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO THE EVENING. DRY AIR ALOFT MOVING INTO SOUTH CENTRAL NORTH CAROLINA THIS AFTERNOON... ALONG WITH MARGINAL SURFACE HEATING... WILL MAKE THE ATMOSPHERE MODERATELY UNSTABLE ALONG AND SOUTHEAST OF A LINE FROM ALBEMARLE TO LILLINGTON TO ROANOKE RAPIDS. ALONG WITH THIS INSTABILITY... INCREASING AND VEERING WINDS JUST OFF THE SURFACE WILL PRODUCE A WIND PROFILE CONDUCIVE FOR DEVELOPMENT OF A FEW SUPERCELLS CONTAINING LARGE HAIL AND STRONG DAMAGING WIND GUSTS... PRIMARILY BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH MID EVENING IN THE SANDHILLS REGION AND SOUTHEAST PORTIONS OF THE TRIANGLE REGION. AS ALWAYS... TRAINED STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR PENNY SIZE OR LARGER HAIL... IMMEDIATELY TO THE NATIONAL WEATHER SERVICE OFFICE IN RALEIGH. NCZ007>009-021>025-038>040-050935- ALAMANCE NC-CHATHAM NC-DAVIDSON NC-DURHAM NC-FORSYTH NC-GRANVILLE NC- GUILFORD NC-ORANGE NC-PERSON NC-RANDOLPH NC-VANCE NC- INCLUDING THE CITIES OF...ASHEBORO...BURLINGTON...CHAPEL HILL... CREEDMOOR...DURHAM...GRAHAM...GREENSBORO...HENDERSON...HIGH POINT... HILLSBOROUGH...LEXINGTON...OXFORD...PITTSBORO...RANDLEMAN... ROXBORO...SILER CITY AND WINSTON-SALEM 536 AM EDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... A FRONTAL BOUNDARY WILL REMAIN STRETCHED ACROSS EASTERN AND SOUTH-CENTRAL NORTH CAROLINA THROUGH TONIGHT. AN AREA OF LOW PRESSURE WILL TRACK FROM UPSTATE SOUTH CAROLINA ALONG THE BOUNDARY TODAY... AS A DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE APPROACHES FROM THE WEST. WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO THE EVENING. WHILE A FEW STORMS MAY APPROACH SEVERE LIMITS OVER NORTHWEST PORTIONS OF CENTRAL NORTH CAROLINA... DEEP MOISTURE AND A LACK OF SURFACE HEATING ARE EXPECTED TO LIMIT ATMOSPHERIC INSTABILITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED IN THE TRIAD AREA TODAY... HOWEVER TRAINED STORM SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR PENNY SIZE OR LARGER HAIL... IMMEDIATELY TO THE NATIONAL WEATHER SERVICE OFFICE IN RALEIGH. GIH
In the hours before
Local storm report, Jun 4, 12:08 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1208 PM EDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1203 PM TORNADO 1 N NAHUNTA 35.51N 78.06W
06/04/2004 WAYNE NC PUBLIC
PUBLIC REPORT TORNADO ON GROUND JUST NORTH OF NAHUNTA.
&&
SGYSpecial weather statement, Jun 4, 12:21 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1221 PM EDT FRI JUN 4 2004 NCZ043-041715- WILSON NC- 1221 PM EDT FRI JUN 4 2004 ...STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 115 PM EDT... AT 1221 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF BLACK CREEK...OR ABOUT 12 MILES NORTH OF GOLDSBORO...MOVING NORTHEAST AT 15 MPH. THIS STORM PRODUCED A TORNADO IN WAYNE COUNTY...BUT HAS SINCE WEAKENED. THIS STORM WILL REMAIN STRONG...AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAIN. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...BLACK CREEK... STANTONSBURG...DRIVERS STORE...AND...SARATOGA. DGS
Local storm report, Jun 4, 12:58 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1258 PM EDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 5 W STANTONSBURG 35.60N 77.91W
06/04/2004 WILSON NC PUBLIC
TREES REPORTED DOWN NEAR THE WAYNE COUNTY BORDER.
&&
SGYLocal storm report, Jun 4, 12:58 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TORNADO
NATIONAL WEATHER SERVICE RALEIGH NC
1258 PM EDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TORNADO 5 W STANTONSBURG 35.60N 77.91W
06/04/2004 WILSON NC PUBLIC
TREES REPORTED DOWN NEAR THE WAYNE COUNTY BORDER.
&&
SGYSpecial weather statement, Jun 4, 1:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 129 PM EDT FRI JUN 4 2004 NCZ040-041-041830- CHATHAM NC-WAKE NC- 129 PM EDT FRI JUN 4 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 230 PM EDT... ...TORNADO WARNING FOR CHATHAM COUNTY EXPIRES... AT 129 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CORINTH...OR ABOUT 13 MILES NORTHEAST OF SANFORD...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS WEAKENED BUT CONTINUES TO BE A STRONG STORM AND IS BEING MONITORED. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...MERRY OAKS...NEW HILL...AND...HOLLY SPRINGS...APEX...LAKE WHEELER...CARY... MORRISVILLE. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
Local storm report, Jun 4, 2:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM FLOOD SELMA 35.54N 78.29W
06/04/2004 JOHNSTON NC LAW ENFORCEMENT
STREET FLOODING ALONG I-95 IN SELMA AND MICRO AREAS
&&
JOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:18 AM EDT | Tornado Warning | RAH | Johnston | 27 min |
| Jun 4, 11:44 AM EDT | Tornado Warning | RAH | Wayne | 46 min |
| Jun 4, 12:40 PM EDT | Tornado Warning | RAH | Wilson | 65 min |
| Jun 4, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 29 min |
| Jun 4, 1:07 PM EDT | Tornado Warning | RAH | Chatham, Lee | 23 min |
| Jun 4, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 46 min |
| Jun 4, 1:21 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 24 min |
| Jun 4, 1:40 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne, Wilson | 95 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 45 min |
| Jun 4, 2:32 PM EDT | Flash Flood Warning | RAH | Wake | 118 min |
| Jun 4, 3:25 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 46 min |
Nearby
Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.